Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 90, NWS Lake Charles, LA

July 7, 2021

NWS Lake Charles, LA issued this special marine warning at Jul 7, 2021, 10:37 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2021, 10:37 AM CDT (15:37 UTC)
Expired
Jul 7, 2021, 11:30 AM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jul 7, 6:41 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 6:41 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
641 AM CDT Wed Jul 7 2021

.DISCUSSION...
For the 07/07/21 1200 UTC TAF package.

&&

.AVIATION...
LIFR at KAEX this morning where a clear sky has allowed radiation
fog to form. This fog should erode within the next couple of hours
via daytime heating/mixing, with VFR expected to prevail until
this afternoon. Farther south, VFR is observed at the coastal
terminals, though that is expected to change in another few hours
or so as areas of convection develop and subsequently spread
north. Used a combination of prevailing TSRA and TEMPO groups to
highlight to the most likely time range for impacts at each
terminal, which broadly speaking will span mid to late morning
through late afternoon. A quiet evening and overnight period is
expected.

13

&&

.PREV DISCUSSION... /issued 411 AM CDT Wed Jul 7 2021/

SHORT TERM [Today through Friday]...

Messy/active forecast is on tap for the next 48 HRS or so with an
elongated upper trof axis stretching across the NW Gulf Coast
region and a low/mid level inverted trof extending NE of a low
centered over Deep S TX roughly along and just inland of the TX
coast into Central/Southern LA. Radar imagery depicts areas of
rain with embedded heavier showers/TSTMS gradually increasing in
areal coverage this morning, and this is expected to continue amid
strengthening low to mid level southerly inflow. Bulk of CAM
guidance shows rains developing/lifting north across the area from
this morning through early/mid afternoon, with a lull in activity
by late this afternoon into early evening. Assuming the rain is
this progressive and no persistent banding sets up, then the risk
of flooding will remain localized and isolated. WPC has the entire
area outlined in a MRGL risk of excessive rain, with parts of SE
TX and extreme SW LA in a slight risk where the potential for this
type of persistent banding is higher. With an early start to the
convective activity today and associated abundant cloud cover,
temperatures across most of the area are only expected to reach
the mid 80s, with upper 80s possible across Central LA.

Overall pattern doesn't change too much heading through tonight
and into THU, so after what should be a break in rain from late this
afternoon into tonight, showers and thunderstorms are expected to
develop once again overnight into THU morning, mainly across the
Gulf waters and southern half of the inland forecast area, then
subsequently spread/develop farther north through the day.
Temperatures will again be held down a bit by the increase in
clouds/rain.

By Friday, the low/mid level trof axis is progged to weaken as
ridging builds in from the east, which will yield less in the way
of showers and thunderstorms, though not cut them out entirely.
Temperatures will begin to respond accordingly, though
considerable cloud cover will still hold most areas in the upper
80s.

13

LONG TERM [Saturday through Wednesday]...

High pressure over the northeastern Gulf of Mexico and southeastern
U.S. will help to keep precipitation chances more modest in the long
term. Frontal systems that move through the U.S. during the period
will be expected to stay north of our area. Daily chances for
showers and thunderstorms will be expected as daytime heating will
likely cause convergence boundaries to form in the afternoon hours.
The pressure gradient is expected to be weak, therefore winds will
be expected to be light for the period. High pressure to the east
(with clockwise anti-cyclonic circulation) will ensure light onshore
flow for the period.

The GFS is showing significant rain chances (especially early in the
period). However, ECMWF is more modest. It appears that both the GFS
and CMC have some shortwave energy making its way into our area
early in the week (Monday into Tuesday) due to a frontal system
moving across the U.S., but consensus is not present on how much of
this energy will affect us. This forecast will align with WPC for
expected QPF and keep more modest expectations.

55

MARINE...
A light to moderate onshore flow will persist through the
forecast period. Scattered to at times widespread showers and
thunderstorms are forecast through Thursday, with more isolated
rain chances Friday into the weekend. Locally higher winds/seas
will be possible in or near any thunderstorm and shower activity.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  88  72  90  73 /  80  30  60  10
LCH  85  75  86  75 /  90  30  70  30
LFT  85  75  86  75 /  90  30  70  20
BPT  84  75  85  76 /  90  30  80  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Jul 7, 4:29 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
429 AM CDT Wed Jul 7 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-080930-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
429 AM CDT Wed Jul 7 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected today,
some of which will be capable of occasional to frequent cloud to
ground lightning and locally heavy rainfall. There is a marginal risk
of excessive rainfall across the entire area, with a slight risk
across parts of southeast Texas south of a line from Kirbyville to
Wildwood, and parts of southwest Louisiana southwest of a line from
De Quincy to Pecan Island.

Otherwise, The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A daily dose of mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards. Rain chances will decrease a bit
by the weekend.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-080930-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
429 AM CDT Wed Jul 7 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms will be possible. The storms
will bring locally higher winds and seas, along with occasional to
frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

In the hours before

Special weather statement, Jul 7, 9:32 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 AM CDT Wed Jul 7 2021

LAZ041-042-073-074-TXZ201-215-216-261-262-071530-
Calcasieu LA-West Cameron LA-Jefferson Davis LA-East Cameron LA-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Southern Jasper TX-
932 AM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...JEFFERSON DAVIS AND
CALCASIEU PARISHES...JEFFERSON...SOUTHWESTERN NEWTON...HARDIN...
ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL 1030 AM CDT...

At 932 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bevil Oaks to near Port Neches to near Sweet
Lake to near Rockefeller Wildlife Range. Movement was north at 20
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beaumont, Lake Charles, Port Arthur, Sulphur, Orange, Nederland,
Groves, Port Neches, Lumberton, Vidor, Jennings, Bridge City,
Cameron, Silsbee, Westlake, West Orange, Welsh, Vinton, Iowa and Lake
Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3052 9372 3040 9374 3049 9339 3046 9338
      3040 9338 3049 9263 3020 9259 3004 9272
      3004 9262 2958 9262 2977 9334 2980 9333
      2969 9383 2980 9391 2968 9397 2956 9435
      3011 9445 3011 9460 3049 9473
TIME...MOT...LOC 1432Z 174DEG 18KT 3013 9427 2999 9391 2994 9319 2965
9270

Landreneau

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:32 AM CDTSpecial Weather StatementLCHCalcasieu, Cameron, Jefferson Davis58 min
Jul 7, 11:09 AM CDTSpecial Weather StatementLCHBeauregard, Jefferson Davis66 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.